Alert archive / California / Winter Storm Warnings in 2018

Winter Storm Warning 4, NWS Sacramento, CA

February 27, 2018

NWS Sacramento, CA issued this winter storm warning at Feb 27, 2018, 12:26 PM PST. It took effect at Feb 28, 2018, 4:00 PM PST. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2018, 12:26 PM PST (20:26 UTC)
In effect from
Feb 28, 2018, 4:00 PM PST
Expired
Mar 4, 2018, 3:20 AM PST
In force
3 days
Issued by
NWS Sacramento, CA

The text

As transmitted.

294 
WWUS46 KSTO 272026
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
1226 PM PST Tue Feb 27 2018

...Heavy snow for Foothills and Mountains this week...

.A series of cold winter storms will bring periods of heavy snow
and gusty winds to the foothills and mountains of interior NorCal
this week. Snow will begin Wednesday afternoon and continue 
through the weekend. Several feet of snowfall accumulation is 
expected in the mountains with a foot or more across some 
foothill locations. Portions of the northern Sacramento Valley, 
including Redding, may see accumulating snow Thursday night and 
Friday. Travel over the mountains is highly discouraged, as 
conditions will be extremely hazardous.

CAZ013-014-063-064-066>069-281430-
/O.UPG.KSTO.WS.A.0006.180301T0300Z-180303T1800Z/
/O.NEW.KSTO.WS.W.0004.180301T0000Z-180304T0600Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Burney and Grass Valley
1226 PM PST Tue Feb 27 2018

...WINTER STORM WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 10 PM
PST SATURDAY...

* WHAT...Heavy snow. Travel will be very difficult to impossible.
  Total snow accumulations of 3 to 5 feet, with localized amounts
  up to 7 feet above 3500 feet including at pass level. Foothill
  locations above 2000 feet can expect 8 to 16 inches with local
  amounts up to 2 feet.

* WHERE...Foothills and mountains of northern California.

* WHEN...4 PM Wednesday to 10 PM Saturday.

* ADDITIONAL DETAILS...Significant reductions in visibility are
  possible along with areas of blowing snow. Wind gusts to 65 mph
  at higher mountain locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency.The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
11 follow-up statements
666 
WWUS46 KSTO 281300
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
500 AM PST Wed Feb 28 2018

...Heavy snow for Foothills and Mountains this week...

.A cold winter storm will bring periods of heavy snow and gusty 
winds to the foothills and mountains of interior NorCal this week.
Snow will begin this afternoon and continue through the weekend. 
Several feet of snowfall accumulation is expected in the mountains
with a foot or more across some foothill locations. Portions of 
the northern Sacramento Valley, including Redding, may see 
accumulating snow Thursday night and Friday. In addition to the
snow, strong winds combined with the snow will bring white out
conditions at times. Travel over the mountains is highly 
discouraged, as conditions will be extremely hazardous.

CAZ013-014-063-064-066>069-010015-
/O.CON.KSTO.WS.W.0004.180301T0000Z-180304T0600Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Burney and Grass Valley
500 AM PST Wed Feb 28 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 PM PST SATURDAY...

* WHAT...Heavy snow expected. Travel will be very difficult,
  including during the evening commute on Thursday. Between late
  today and Saturday afternoon, total snow accumulations of two to
  three feet are expected. Localized amounts over 5 feet will be
  possible at the highest elevations. 

* WHERE...Portions of northern California.

* WHEN...4 PM today to 10 PM Saturday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in
  visibility at times. Gusty winds, especially on Thursday will
  bring white out conditions at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency.The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
198 
WWUS46 KSTO 281828
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
1028 AM PST Wed Feb 28 2018

...Major Travel Impacts Wednesday Afternoon to Saturday...

.Snow will begin this afternoon and continue through the weekend
across foothills and mountains of interior NorCal. Several feet 
of snow are expected in the mountains with a foot or more across 
some foothill locations. Portions of the northern Sacramento 
Valley, including Redding, may see accumulating snow Thursday 
night and Friday. In addition to the snow, strong winds will 
bring white out and blizzard conditions at times, especially 
Thursday. Travel over the mountains is highly discouraged, as 
conditions will be extremely hazardous.

CAZ013-014-063-064-066>069-011830-
/O.CON.KSTO.WS.W.0004.180301T0000Z-180304T0600Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Burney and Grass Valley
1028 AM PST Wed Feb 28 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 PM PST SATURDAY...

* WHAT...Heavy snow expected. Travel will be very difficult to
  impossible, especially on Thursday. Total snow accumulations of
  3 to 5 feet, with localized amounts in excess of 7 feet above 
  3500 feet including at pass level. Foothill locations above 2000
  feet can expect 8 to 16 inches with local amounts up to 2 feet.

* WHERE...Foothills and mountains of interior northern 
  California.

* WHEN...Blizzard conditions possible on Thursday. 

* ADDITIONAL DETAILS...Significant reductions in visibility are
  possible along with areas of blowing snow. Wind gusts to 65 mph
  at higher mountain locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency.The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
227 
WWUS46 KSTO 011251
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
451 AM PST Thu Mar 1 2018

...Major mountain Travel Impacts through Saturday...

.Periods of moderate to heavy snow will continue through the 
end of the week across foothills and mountains of interior 
NorCal. Several feet of snow are expected in the mountains with a 
foot or more across some foothill locations. Portions of the 
northern Sacramento Valley, including Redding, may see 
accumulating snow tonight and Friday morning. In addition to the 
snow, strong winds will bring white out and blizzard conditions at
times, especially Today. Travel over the mountains is highly 
discouraged, as conditions will be extremely hazardous.

CAZ013-014-063-064-066>069-020100-
/O.CON.KSTO.WS.W.0004.000000T0000Z-180304T0600Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Burney and Grass Valley
451 AM PST Thu Mar 1 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY...

* WHAT...Heavy snow occurring. Travel will be very difficult. Tree
  branches could fall as well especially with the strongest winds
  today. Additional snow accumulations of 1 to 3 feet are expected
  with up to 6 feet of additional snow possible highest
  elevations. 

* WHERE...Elevations above 2000 feet over interior northern
  California. 

* WHEN...Until 10 PM Saturday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in
  visibility at times due to blowing snow. Winds gusts in excess
  of 65 mph will be possible today and this evening at the highest
  elevations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency.The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
220 
WWUS46 KSTO 012112
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
112 PM PST Thu Mar 1 2018

...Major mountain Travel Impacts through Saturday...

.Periods of moderate to heavy snow will continue through the end
of the week across foothills and mountains of interior NorCal.
Several feet of snow are expected in the mountains with a foot or
more across some foothill locations. Portions of the northern
Sacramento Valley, including Redding, may see accumulating snow
tonight and Friday morning. In addition to the snow, strong winds
will bring white out and blizzard conditions at times, especially
Today. Travel over the mountains is highly discouraged, as
conditions will be extremely hazardous.

CAZ013-014-063-064-066>069-021400-
/O.CON.KSTO.WS.W.0004.000000T0000Z-180304T0600Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Burney and Grass Valley
112 PM PST Thu Mar 1 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY...

* WHAT...Heavy snow occurring. Travel will be very difficult to
  impossible, including during the evening commute. Tree branches
  could fall as well. Additional snow accumulations of 2 to 3
  feet, with localized amounts up to 6 feet, are expected.

* WHERE...Portions of northern California.

* WHEN...Until 10 PM Saturday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency.The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
668 
WWUS46 KSTO 021207
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
407 AM PST Fri Mar 2 2018

...Major mountain Travel Impacts through Saturday...

.Periods of moderate to heavy snow will continue through Saturday
across the foothills and mountains of interior NorCal. One to two
feet of additional snowfall are expected in the mountains with up
to a foot of additional snow expected some foothill locations. 
Portions of the northern Sacramento Valley, including Redding, may
see some light snow this morning but significant accumulations 
are not expected there. In addition to the snow, gusty winds will
bring reduced visibility at times. Travel over the mountains is 
highly discouraged, as conditions will be extremely hazardous.

CAZ013-014-063-064-066>069-030100-
/O.CON.KSTO.WS.W.0004.000000T0000Z-180304T0600Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Burney and Grass Valley
407 AM PST Fri Mar 2 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY...

* WHAT...Heavy snow occurring. Travel will be very difficult.
  Additional snow accumulations of 10 to 15 inches, with localized
  amounts up to 28 inches, are expected over higher terrain with 2
  to 12 inches possible in the upper foothills.

* WHERE...Portions of northern California.

* WHEN...Until 10 PM Saturday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times due to gusty winds and snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency.The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
833 
WWUS46 KSTO 022059
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
1259 PM PST Fri Mar 2 2018

CAZ013-014-063-064-066>069-031400-
/O.CON.KSTO.WS.W.0004.000000T0000Z-180304T0600Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Burney and Grass Valley
1259 PM PST Fri Mar 2 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY...

* WHAT...Heavy snow occurring. Travel will be very difficult to
  impossible, including during the evening commute. Additional
  snow accumulations of 9 to 13 inches, with localized amounts up
  to 46 inches, are expected over the higher terrain with between
  2 and 12 inches for upper foothill locations.

* WHERE...Portions of northern California.

* WHEN...Until 10 PM Saturday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency.The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
420 
WWUS46 KSTO 031141
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
341 AM PST Sat Mar 3 2018

...Mountain and Foothill Travel Impacts Through Saturday Evening...

.Snow showers will gradually decrease in coverage and intensity this
morning, then increase again in the afternoon. These will 
continue into the evening, with lingering lighter mountain showers
possible overnight into Sunday. Some snow may fall as low as 1500
feet with more significant snow accumulations above 2500 feet.

CAZ013-014-063-064-066>069-040600-
/O.CON.KSTO.WS.W.0004.000000T0000Z-180304T0600Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Burney and Grass Valley
341 AM PST Sat Mar 3 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Periods of heavy snow at times. Plan on difficult travel
  conditions. Additional snow accumulations of 4 to 7 inches, with
  localized amounts up to 12 inches over higher mountains, are
  expected. Upper foothills could see an additional 1 to 4 inches.

* WHERE...Portions of northern California.

* WHEN...Until 10 PM today.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency.The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
849 
WWUS46 KSTO 032330
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
330 PM PST Sat Mar 3 2018

...Mountain and Foothill Travel Impacts Through Saturday
Evening...

.Snow showers will increase in coverage this afternoon into the 
evening, with lingering mountain showers possible overnight into 
Sunday. Some snow may fall as low as 1500 feet with more 
significant snow accumulations above 2500 feet.

CAZ013-014-063-064-066>069-041300-
/O.EXT.KSTO.WS.W.0004.000000T0000Z-180304T1300Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Burney and Grass Valley
330 PM PST Sat Mar 3 2018

...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 AM PST SUNDAY...

* WHAT...Periods of heavy snow at times. Plan on difficult travel
  conditions. Additional snow accumulations of 4 to 8 inches, 
  with localized amounts up to 12 inches over higher mountains, 
  are expected. Upper foothills could see an additional 1 to 4 
  inches.

* WHERE...Portions of the northern Sierra and southern Cascades.

* WHEN...Until 5 AM Sunday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency.The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
628 
WWUS46 KSTO 040051
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
451 PM PST Sat Mar 3 2018

...Mountain and Foothill Travel Impacts through early Sunday 
morning...

.Snow showers will continue into early Sunday morning. Some snow 
may fall as low as 1500 feet with more significant snow 
accumulations above 2500 feet.

CAZ013-014-063-064-066>069-041300-
/O.CON.KSTO.WS.W.0004.000000T0000Z-180304T1300Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Burney and Grass Valley
451 PM PST Sat Mar 3 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PST SUNDAY...

* WHAT...Periods of snow. Plan on difficult travel conditions. 
  Additional snow accumulations of 4 to 8 inches, with localized 
  amounts up to 12 inches over higher mountains, are expected. 
  Upper foothills could see an additional 1 to 4 inches.

* WHERE...Portions of the northern Sierra...southern Cascade and
  Coastal Ranges.

* WHEN...Until 5 AM Sunday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency.The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
049 
WWUS46 KSTO 040544
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
944 PM PST Sat Mar 3 2018

...Mountain and Foothill Travel Impacts through early Sunday
morning...

.Snow showers will continue into early Sunday morning. Some snow
may fall as low as 1500 feet with more significant snow
accumulations above 2500 feet.

CAZ013-014-063-064-040645-
/O.CAN.KSTO.WS.W.0004.000000T0000Z-180304T1300Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
944 PM PST Sat Mar 3 2018

...WINTER STORM WARNING IS CANCELLED...

Snow showers have diminished and less than an inch of new snow is
expected overnight.

$$

CAZ066>069-041300-
/O.CON.KSTO.WS.W.0004.000000T0000Z-180304T1300Z/
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the city of Grass Valley
944 PM PST Sat Mar 3 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PST SUNDAY...

* WHAT...Periods of snow. Plan on difficult travel conditions. 
  Additional snow accumulations of 4 to 8 inches, with localized 
  amounts up to 12 inches over higher mountains, are expected. 
  Upper foothills could see an additional 1 to 4 inches.

* WHERE...Portions of the northern Sierra...southern Cascade and 
  Coastal Ranges.

* WHEN...Until 5 AM Sunday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency.The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
122 
WWUS46 KSTO 041120
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
320 AM PST Sun Mar 4 2018


CAZ066>069-041230-
/O.CAN.KSTO.WS.W.0004.000000T0000Z-180304T1300Z/
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
320 AM PST Sun Mar 4 2018

...WINTER STORM WARNING IS CANCELLED...

Snow showers have diminished and less than an inch of new snow is
expected today.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 27, 3:37 AM PST, 8 hours 49 minutes earlier.

Area forecast discussion, Feb 27, 3:37 AM PST, 8 hours 49 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
337 AM PST Tue Feb 27 2018

.SYNOPSIS...
The region will see dry weather today into Wednesday as Monday's
storm moves south into SoCal. Another series of cold winter storms
will begin to affect the region later Wednesday continuing into
the weekend.

&&

.DISCUSSION...
Satellite imagery shows yesterday's storm moving southward into
SoCal. A few wrap-around clouds and light showers continue across
the far southern portion of the forecast area while skies have
cleared out north of Sacramento. Northerly surface pressure
gradients have tightened overnight (MFR-SAC is around 12 mbs)
resulting in gusty winds across the western half of the Sacramento
Valley and locally in the foothills.

Current temperatures are colder compared to 24 hours ago and
range from the teens in the mountain valleys to the 30s and lower
40s in the Central Valley. Temperatures along the eastern edge of
the Central Valley are around freezing while enough wind is
keeping readings milder to the west.

After a break today, the next winter storm will begin to spread
precipitation into the region late Wednesday. The period of
heaviest precipitation and gusty south winds are expected on
Thursday. This upcoming storm could be one of the more substantial
snow storms in recent years, as we'll see a combination of both
low snow levels and good moisture tap (in recent years, it's been
1 or the other). Portions of the northern interior mountains will
likely see a prolonged period of heavy snowfall and gusty winds
reducing visibility to near zero. Snowfall accumulations for many
areas will be measured in feet! Winter storm watches have been
posted for all the foothill and mountain areas of interior NorCal
above 2K feet.

The Redding area may see snow accumulation Thursday night and
Friday as the strong southerly winds up the valley taper
potentially allowing some colder air to filter into the northern
Sacramento Valley. GEFS plumes are indicating an average of around
5 inches of snow for the Redding Airport, but it's a little too
early to make the call. Stay tuned!

&&

.EXTENDED DISCUSSION (Saturday THROUGH Tuesday)
Upper trough keeps a threat of showers over the forecast area
Saturday with snow levels in the foothills. Models diverge beyond
this time frame but forecast attm leans more towards GFS-20 which
keeps a threat of snow showers over the mountains Sunday. Drier
northerly flow then setups up over the CWA early next week as
upper ridging moves towards the West Coast.

&&

.AVIATION...
VFR conds ovr Intr NorCal nxt 24 hrs with Areas of Nly sfc wnd up
to 30 kts with lcl gusts to 35 kts tda thru 02z Wed.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Wednesday evening through Saturday
morning for Burney Basin / Eastern Shasta County-Clear
Lake/Southern Lake County-Motherlode-Mountains Southwestern
Shasta County to Northern Lake County-Northeast
Foothills/Sacramento Valley-Shasta Lake Area / Northern Shasta
County-West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 3:00 AM PSTWinter Storm WatchSTO9 hr
Feb 27, 8:34 AM PSTWind AdvisorySTO6 hr

Nearby

Winter Storm Warnings in California, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.